Page 3 of 5 FirstFirst 12345 LastLast
Results 21 to 30 of 41

Thread: Rizolule

  1. #21
    Forum Member
    Join Date
    Jan 2017
    Location
    Essex
    Posts
    26
    hI ,

    My mum is taking this and it makes her very tired is this normal ?

  2. #22
    Forum Member Barry52's Avatar
    Join Date
    Mar 2012
    Location
    Newark on Trent
    Posts
    2,257
    Hi Voicegirl,

    This drug affects different people in different ways. With some there is little side effects but with others it can cause drowsiness and nausea. Your mum may have to persevere for a while until her body adjusts.

    Best wishes,
    Barry
    Iím going to do this even if it kills me!

  3. #23
    Forum Member Ellie's Avatar
    Join Date
    Oct 2012
    Posts
    3,240
    Hi Vg,

    Yes it makes me a little tired for about an hour after I take it. I don't have any other side effects.

    Ellie.

  4. #24
    Forum Member Terry's Avatar
    Join Date
    May 2012
    Location
    UK
    Posts
    7,738
    Hi Voicegirl;

    I never noticed any difference but I would try to take it for a couple of weeks and then see her Doctor. I don't think that there is a great problem coming off the drug for a couple of weeks after that so you could then get a comparison. But check with her doctor or specialist before doing that.

    Love Terry
    TB once said that "The forum is still the best source for friendship and information."

    It will only remain so if new people post and keep us updated on things that work or don't work and tips.

    Please post on old threads that are of use so that others see them and feel free to start new subjects and threads.

  5. #25
    Forum Member
    Join Date
    Jan 2017
    Location
    Essex
    Posts
    26
    Morning,

    Can any one else tell me if they have some one or themselves takes this and side effects are severe tiredness and increased speech slur.

    My mother has trouble with her speech already and I understood this medication would slow the symptoms down and it seems to have done the opposite

    I can no longer understand what she is saying on the telephone if I ring her in the evening. I am going to try and talk to her this morning as she says she is better in the morning before she takes the medication .

    Thanks in advance

    Lisa

  6. #26
    Forum Member Barry52's Avatar
    Join Date
    Mar 2012
    Location
    Newark on Trent
    Posts
    2,257
    Hi Lisa,

    It is unlikely to be the medication affecting your mum's speech or tiredness. Just getting through normal daily activities like eating, drinking, getting dressed and toileting take their strain and by the end of the day your mum will be exhausted. It's good that you are ringing her in the morning. Does your mum use a computer and if so, speaking via Skype may improve communication?

    Barry
    Iím going to do this even if it kills me!

  7. #27
    Forum Member Ellie's Avatar
    Join Date
    Oct 2012
    Posts
    3,240
    Hi Lisa,

    There's no hard & fast rule for Riluzole. It's said to add 10% to one's life expectancy and works better in some people than others.
    It's very subjective as who knows what your mum's progress would be if not taking Riluzole.

    If she is tired, everything is more of an effort, including talking. You could talk to her Clinic about taking a break from the Riluzole to see if she has more energy and then she can make a decision as to continuing on it or not.

    She will need some communication device asap.

    Ellie x.

  8. #28
    Forum Member
    Join Date
    Jan 2017
    Location
    Essex
    Posts
    26
    Thank you for your replies ,

    its been a frustrating few weeks, firstly mum was set home after they had no bed when she was booked in for her PEG to be fitted. Now I cant talk to her on the phone
    It made no difference talking to mum this morning and we both ended up getting frustrated which resulted in mum getting emotional which makes it worse .
    we have discussed skype but my brothers and sister think it will be no good as she will still have to speak.
    I hope she gets her text to voice app soon

    New op date is now 13 feb Fingers xed they have a bed this time.

  9. #29
    Forum Member Jan's Avatar
    Join Date
    Jun 2014
    Location
    Ashford Kent
    Posts
    481
    You could Skype, if she can still write she could show you what she wants to say by holding it to the Skype screen

  10. #30
    Forum Member Terry's Avatar
    Join Date
    May 2012
    Location
    UK
    Posts
    7,738
    Hi VG;

    Sounds silly but can she email. It is one of the best things for some of us.

    Also, it's important that she has a Speech and language therapist, to help her get things.

    Hope all goes well on the 13th.

    Love Terry
    TB once said that "The forum is still the best source for friendship and information."

    It will only remain so if new people post and keep us updated on things that work or don't work and tips.

    Please post on old threads that are of use so that others see them and feel free to start new subjects and threads.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •